Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Sep 1, 2021, 7:47 PM EDT for Webster County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2021, 7:47 PM EDT (23:47 UTC)
- Expired
- Sep 1, 2021, 8:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Webster County, GA
The radar
The Ft Rucker radar (KEOX), 110 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
469
WWUS82 KFFC 012347
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
747 PM EDT Wed Sep 1 2021
GAZ103-104-020015-
Sumter GA-Webster GA-
747 PM EDT Wed Sep 1 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEBSTER AND
SOUTHWESTERN SUMTER COUNTIES THROUGH 815 PM EDT...
At 746 PM EDT...a strong thunderstorm was over Preston...moving
southeast at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Preston, Plains, Weston, Kimbrough, Croxton Crossroads, Centerpoint,
Dumas and Leveretts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3197 8444 3193 8444 3192 8446 3192 8456
3201 8466 3203 8465 3203 8464 3210 8464
3219 8457 3217 8456 3217 8454 3216 8455
3215 8453 3213 8453 3213 8449 3199 8427
3189 8437
TIME...MOT...LOC 2346Z 302DEG 15KT 3208 8456
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 1, 7:34 PM EDT, 13 minutes earlier.
Area forecast discussion, Sep 1, 7:34 PM EDT, 13 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 734 PM EDT Wed Sep 1 2021 .PREV DISCUSSION... /Issued 330 PM EDT Wed Sep 1 2021/ SHORT TERM /Tonight through Thursday Night/... Remnants of Ida were circulating over the central Appalachians and pushing to the northeast. This puts our area in a northwest flow aloft for the short term. The air mass is a bit more stable across north and east GA this afternoon..with only isolated showers or thunderstorms possible through the evening. Convection was developing in west central GA where there was better instability but not expecting any severe thunderstorms. Northwest flow will bring in a somewhat drier and more stable air mass over the forecast area tonight and Thursday. Have confined low pops for tomorrow to the far south central counties. Thursday night is expected to be dry. Max temperatures should be near or slightly below normal for Thursday. 41 LONG TERM /Friday through Wednesday/... Friday the upper level ridge over the south central CONUS will continue to amplify. Thickness values and temperatures aloft will increase further resulting in increased daytime temperatures through early next week. Although over all daytime temps will be higher in response to the amplification subsidence will also occur and drier air will be advected into all levels of the atmosphere. Inhibiting our thunderstorm activity and decreasing overall humidity values for much of the area through at least Sunday. The upper high begins to retrograde westward and break down late Sunday into Monday as an upper level trough digs across the Great Lakes region. This will send a weak front towards the area Monday. Although the over all flow pattern will be zonal and weak mid level moisture will be drawn back into the area. With weaker heights overhead aided by the boundary isolated PoPs will return to the area Monday. Have kept PoPs in the slight to chance categories as they will be dependent on how much moisture can return to the area and dependent on where the boundary stalls. 28 && .AVIATION... 00Z Update... VFR through the period. Winds will remain on the west side overnight but should switch over to the NE shortly after 12Z THU. //ATL Confidence...00Z Update... High confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 66 85 63 86 / 10 5 0 0 Atlanta 67 85 65 86 / 10 5 5 0 Blairsville 60 80 58 79 / 20 5 0 0 Cartersville 64 84 63 86 / 20 5 0 0 Columbus 70 88 68 88 / 30 10 0 0 Gainesville 66 83 63 83 / 10 5 0 0 Macon 69 89 66 90 / 20 10 0 0 Rome 66 85 62 88 / 20 5 0 0 Peachtree City 67 86 64 87 / 20 5 5 0 Vidalia 72 89 69 90 / 20 20 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....28 AVIATION...NListemaa
Hazardous weather outlook, Sep 1, 5:33 PM EDT, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 533 PM EDT Wed Sep 1 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 533 PM EDT Wed Sep 1 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... A few thunderstorms will be possible this afternoon into this evening. While strong to severe storms are not expected, additional rainfall may cause localized flooding concerns, especially to already swollen river basins. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The chance for showers and thunderstorms are possible Sunday through Tuesday, primarily in the afternoon and evening. Some of these storms could contain heavy rain, strong winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today. However, please relay any storm damage or flood reports from Tuesday as the remnants of Ida moved across the area.
In the hours before
Special weather statement, Sep 1, 7:47 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
747 PM EDT Wed Sep 1 2021
GAZ103-104-020015-
Sumter GA-Webster GA-
747 PM EDT Wed Sep 1 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEBSTER AND
SOUTHWESTERN SUMTER COUNTIES THROUGH 815 PM EDT...
At 746 PM EDT...a strong thunderstorm was over Preston...moving
southeast at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Preston, Plains, Weston, Kimbrough, Croxton Crossroads, Centerpoint,
Dumas and Leveretts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3197 8444 3193 8444 3192 8446 3192 8456
3201 8466 3203 8465 3203 8464 3210 8464
3219 8457 3217 8456 3217 8454 3216 8455
3215 8453 3213 8453 3213 8449 3199 8427
3189 8437
TIME...MOT...LOC 2346Z 302DEG 15KT 3208 8456
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 8:30 PM EDT | Special Weather Statement | FFC | Sumter | 30 min |
| Aug 31, 9:10 PM EDT | River Flood Warning | FFC | Gilmer | 9 hr |
| Aug 31, 9:28 PM EDT | Special Weather Statement | FFC | Dooly | 32 min |
| Aug 31, 9:38 PM EDT | Special Weather Statement | FFC | Houston | 37 min |
| Aug 31, 9:57 PM EDT | River Flood Warning | FFC | Gordon, Murray, Whitfield | 4 days |
| Aug 31, 10:09 PM EDT | River Flood Warning | FFC | Murray, Whitfield | 36 hr |
| Sep 1, 5:10 AM EDT | River Flood Warning | FFC | Murray | 13 hr |
| Sep 1, 1:49 PM EDT | River Flood Warning | FFC | Floyd | 9 hr |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.